MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT i2000SR Processing Module; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT i2000SR Processing Module; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03M74-01
Medical Device Problem Codes Thermal Decomposition of Device (1071); Fire (1245); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a burning smell, smoke and visible flame near the induction heater inside the architect i2000sr processing module.The customer stated error "5900 step loss detected in (reagent inner carousel motor).| 06/11/2026 | 15:57:52" was generated just as the architect i2000sr processing module stopped.The customer stated there was a burning smell and smoke, followed by a visible flame near the induction heater.The fire had been extinguished and there were no injuries or other damage.The fire was contained within the unit.The smoke spread outside the unit, and the odor spread throughout the lab.Service inspected the cables around the induction heater, rv loader and stat pipettor, and confirmed that they were normal.The control module, induction heater part was damaged with black soot deposits and was replaced.Additionally, the sample probe was replaced, pipettor calibrated, and probe/wash stations were cleaned.Normal operation and absence of errors confirmed via start-up and induction heater checks.Control measurements were taken, generating normal range results, and the system was operating normally.No injury was reported.
 
Additional Manufacturer Narrative
Section a patient information: there was no patient involved in event.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed a burning smell, smoke and visible flame near the induction heater inside the architect i2000sr processing module.The customer stated error "5900 step loss detected in (reagent inner carousel motor).| (b)(6) 2026 | 15:57:52" was generated just as the architect i2000sr processing module stopped.The customer stated there was a burning smell and smoke, followed by a visible flame near the induction heater.The fire had been extinguished and there were no injuries or other damage.The fire was contained within the unit.The smoke spread outside the unit, and the odor spread throughout the lab.Service inspected the cables around the induction heater, rv loader and stat pipettor, and confirmed that they were normal.The control module, induction heater part was damaged with black soot deposits and was replaced.Additionally, the sample probe was replaced, pipettor calibrated, and probe/wash stations were cleaned.Normal operation and absence of errors confirmed via start-up and induction heater checks.Control measurements were taken, generating normal range results, and the system was operating normally.No injury was reported.
 
Additional Manufacturer Narrative
The customer reported that the architect i2000sr serial number isr63415, generated error codes 5900 (step loss detected in the reagent inner carousel motor) and 8002 low battery voltage, after which the instrument stopped operating.At that time, the customer observed a burning odor, smoke, and a visible flame approximately 7 cm in size originating near the induction heater control module.The fire was extinguished after the operator powered off the instrument and did not require additional equipment to extinguish the flame.No injuries or patient impact were reported.Field service inspection indicated the induction heating assembly was installed april 2021.The thermal event was contained to the right side of the processing module with black soot deposits observed on and around the control module, induction heater (7-30110229-03), with additional soot contamination noted on the right-side interior surfaces, stat pipettor, rv loader, r2 pipettor, and front top panel of the instrument.Troubleshooting activities included visual inspection of the cables associated with the induction heater controller, card cage, pm power supply, and the induction heater tank-washcup assembly.Service actions included replacement of the control module, induction heater (7-30110229-03), replacement of the sample probe, pipettor calibration, and cleaning of the probe/wash station.Startup testing, induction heater checks, and control measurements confirmed normal operation, acceptable control results, and successful restoration of the system.The issue was resolved following replacement of the control module, induction heater (7-30110229-03).A review of the instrument service history identified no additional service or complaint tickets involving smoke or fire for serial isr63415 and no related events that may have contributed to the occurrence.A review was performed for any trends and all customer complaints received for this issue.The review of this data did not identify increased complaint activity for the architect i2000sr or the complaint issue.Device history record review did not identify any non-conformances or deviations with the complaint issue.Additionally, labeling was reviewed and found to be adequate for the complaint issue.The 2025 ul certification memo indicates that abbott diagnostic equipment and accessories are certified to the appropriate safety standards, and adequate protection is provided for the operator against spread of fire from the equipment.The observed fire was limited to architect i2000sr.Based on the available information no product deficiency of the architect i2000sr, list number 03m74-01, was identified.
 
Event or Problem Description
The customer observed a burning smell, smoke and visible flame near the induction heater inside the architect i2000sr processing module.The customer stated error "5900 step loss detected in (reagent inner carousel motor).| (b)(6) 2026 | 15:57:52" was generated just as the architect i2000sr processing module stopped.The customer stated there was a burning smell and smoke, followed by a visible flame near the induction heater.The fire had been extinguished and there were no injuries or other damage.The fire was contained within the unit.The smoke spread outside the unit, and the odor spread throughout the lab.Service inspected the cables around the induction heater, rv loader and stat pipettor, and confirmed that they were normal.The control module, induction heater part was damaged with black soot deposits and was replaced.Additionally, the sample probe was replaced, pipettor calibrated, and probe/wash stations were cleaned.Normal operation and absence of errors confirmed via start-up and induction heater checks.Control measurements were taken, generating normal range results, and the system was operating normally.No injury was reported.Update: clarification was provided on 06-sept-2026 regarding the incident.It was not a flame but an electrical spark that was observed by the field service representative (fsr).The customer first approached the system after error 5900 inner carousel motor step loss error occurred.Upon approaching the system, the customer noticed a burning smell and informed the fsr who was on site.The fsr opened the top cover of the system for a check and observed a bright pink spark coming from the ih controller.The fsr immediately powered off the system.After the power was turned off, the bright spark disappeared, and a small amount of smoke was observed coming from the unit.
 
Additional Manufacturer Narrative
Update to previously reported investigation: the customer reported that the architect i2000sr serial number (b)(6), generated error codes 5900 (step loss detected in the reagent inner carousel motor).At that time, the customer observed a burning odor and notified the field service representative (fsr).The fsr opened the top cover of the system and observed an electrical spark originating from the induction heater control module.No injuries or patient impact were reported.The field service inspection indicated the induction heating assembly was installed (b)(6) 2021 and the sparking event was contained to the control module, induction heater (7-30110229-03).Further investigation into the issue identified a deficiency of the control module, induction heater (ih).The induction heater is optional hardware utilized on the architect i2000sr where the sample probe is heated during flushing with wash buffer for improved cleaning of the probes.Under specific conditions, the 5a diode used in the induction heater may be exposed to current levels that exceed its rated capacity, potentially resulting in component failure.Failure could cause localized electrical arcing, circuit board damage, and smoke generation.The ih control module housing is classified as a fire enclosure according to international electrotechnical commission (iec) 61010-1 and is designed to contain thermal events.Protective features include flame-retardant circuit board material and metal fire-rated enclosure, which help prevent propagation beyond the module.In all failures, the observed damage remained contained within the ih control module, and no injuries or property damage have been reported.Distribution records were reviewed and confirmed that none of the architect i2000sr processing modules with the impacted ih control modules are distributed in the united states.The impacted ih control modules with the 5a diode have been quarantined to prevent further installation into an architect i2000sr processing module.Additional information provided in b5, d10 concomitant product, h6 component code, and h11.

Brand Name
ARCHITECT i2000SR Processing Module
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
Abbott Laboratories
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
+49()6122582960
MDR Report Key25700250
Report Number3016438761-2026-00370
Device Sequence Number9443825
Product Code JJE
UDI-Device Identifier00380740023386
UDI-Public(01)00380740023386
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03M74-01
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/29/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2026
Supplement Date Received by Manufacturer07/27/2026
09/06/2026
Initial Report FDA Received Date07/02/2026
Supplement Report FDA Received Date08/05/2026
10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Control Module, Induction Heater, 7-30110229-03, U.
Patient SexUnknown